Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 10, 2007, 4:34 PM CDT for Lafayette County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 4:34 PM CDT (21:34 UTC)
- Expired
- Jul 10, 2007, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 47 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 102134 SVREAX MOC107-102200- /O.NEW.KEAX.SV.W.0068.070710T2134Z-070710T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 434 PM CDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 500 PM CDT * AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MAYVIEW...OR NEAR ODESSA...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF HIGGINSVILLE BY 450 PM CDT. 8 MILES WEST OF CONCORDIA BY 500 PM CDT. THE TOWN OF AULLVILLE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3913 9390 3897 9400 3888 9371 3902 9350 $$ SF
2 follow-up statements
000 WWUS53 KEAX 102147 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 446 PM CDT TUE JUL 10 2007 MOC107-102200- /O.CON.KEAX.SV.W.0068.000000T0000Z-070710T2200Z/ LAFAYETTE MO- 446 PM CDT TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LAFAYETTE COUNTY UNTIL 500 PM CDT... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF MAYVIEW...OR 8 MILES EAST OF ODESSA...MOVING SOUTHEAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN LAFAYETTE COUNTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3913 9390 3897 9400 3888 9371 3902 9350 $$ SF
000 WWUS53 KEAX 102158 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 458 PM CDT TUE JUL 10 2007 MOC107-102208- /O.EXP.KEAX.SV.W.0068.000000T0000Z-070710T2200Z/ LAFAYETTE MO- 458 PM CDT TUE JUL 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAFAYETTE COUNTY WILL EXPIRE AT 500 PM CDT... AT 453 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3913 9390 3897 9400 3888 9371 3902 9350 $$ SF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:56 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 10, 3:56 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 356 PM CDT TUE JUL 10 2007 .DISCUSSION... PREFRONTAL TROUGH HAS SHIFTED INTO THE SERN CWA WITH MOST OF THE CONVECTION ALONG THIS TROUGH. CDFNT NOW ON A MKC-IRK LINE WITH WEAK CONVERGENCE IN THE UNSTABLE ENVIRONMENT TRIGGERING A FEW THUNDERSTORMS JUST EAST OF THE KC METRO. CONVECTION IS EXPECTED TO END BY THIS EVENING WITH COOLER AND DRIER AIR FILTERING SOUTH THROUGH THE NIGHT. LOOKS TO BE A RELATIVELY COOL NIGHT AS DEWPOINTS DROP INTO THE 50S. EXISTING FCST TEMPS FOR WEDNESDAY LOOK GOOD AS A COOLER H8 AIR MASS SHIFTS SOUTH INTO MO. MAIN CONCERN IS THE CONTINUING DISAGREEMENT BETWEEN THE NAM AND THE REMAINDER OF THE MODEL GUIDANCE. CONSIDERING THAT THE FRONT SHIFTS SOUTH AND WEST INTO ERN COLORADO TO THE RED RIVER ON WEDNESDAY...SIMILAR SCENARIOS IN THE PAST SUGGEST THAT THE NEXT SERIES IN NWLY FLO SHORTWAVES WILL GENERATE CONVECTION ALONG AND NORTH OF THE BOUNDARY FM WRN AND CNTRL KS SOUTH INTO WRN TX AND OKLAHOMA. THIS SCENARIO FITS WELL WITH THE GFS/UKMET AND CANADIAN MODELS. AS A RESULT...NAM LOOKS MUCH TOO FAR NE WITH ITS MDT ISENTROPIC LIFT ON THE 305-310K SURFACES. REGARDLESS...STILL INSERTED LOW CHC POPS FOR NWRN MO LATE WEDNESDAY NIGHT AS GFS SUGGEST ISENTROPIC LIFT ON THE 310K SURFACE. THE ISENTROPIC LIFT WILL CONTINUE ACROSS THE WRN CWA THURSDAY MORNING. ANY PRECIPITATION WILL BE HIGH BASED...AROUND 750MB. THE SHORTWAVE PROGRESSING THROUGH NW FLOW WILL SEND A WEAK FRONT INTO THE CWA THURSDAY AFTERNOON AND EVENING. STG INSOLATION ALONG WITH RELATIVELY COOL TEMPERATURES ALOFT MAY TRIGGER WIDELY SCT THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. DB EXTENDED (FRIDAY THROUGH TUESDAY)... NOT MUCH CHANGE IN THINKING FROM THE PREVIOUS FORECAST AS AMPLIFIED PATTERN TO TAKE SHAPE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. GULF OF ALASKA AND HUDSON BAY LOWS WILL REMAIN ANCHORED THROUGH THE PERIOD RESULTING IN WESTERN AND CENTRAL US RIDGING TO PERSIST. A NORTHWEST FLOW PATTERN WILL RESULT WITH CONTINUED UNCERTAINTIES TO THE PRECIPITATION FORECAST. WITH THE LACK OF A SIGNIFICANT UPPER LEVEL SYSTEM TO AFFECT THE AREA THROUGH THE EXTENDED PERIODS...POPS WILL ULTIMATELY BE DICTATED BY EMBEDDED SHORTWAVES WITHIN NW FLOW PATTERN AS WELL AS MESOSCALE INFLUENCES FROM DAY TO DAY AND ANY UPPER WAVES THAT MAY BECOME TRAPPED BENEATH STOUT RIDGING. THEREFORE...KEPT THE LOW CONFIDENCE DRY FORECAST THROUGH THE BEGINNING OF THE WEEK WITH MODELS CONTINUING TO HAVE TROUBLE RESOLVING MAGNITUDE AND TIMING OF EMBEDDED SHORT WAVES. WITH RIDGE AXIS CENTERED ACROSS THE WESTERN US AND INTERMITTENT FRONTAL INTRUSIONS...TEMPERATURES SHOULD REMAIN CLOSE TO OR SLIGHTLY BELOW NORMAL THROUGH THE EXTENDED. DEROCHE AVIATION... HIGH PRESSURE WILL DRIVE COOLER AND DRIER AIR INTO WESTERN MISSOURI TONIGHT. AS A RESULT...VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 10, 2:50 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 PM CDT TUE JUL 10 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 250 PM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT A COLD FRONT MOVING THROUGH MISSOURI WILL PROVIDE A THREAT OF THUNDERSTORMS THIS AFTERNOON...MAINLY SOUTHEAST OF A LINE FROM MACON TO KEYTESVILLE TO ODESSA TO MOUND CITY KANSAS. A FEW STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DB
In the hours before
Special weather statement, Jul 10, 2:31 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 231 PM CDT TUE JUL 10 2007 MOZ032-102015- CHARITON- 231 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT FOR CHARITON COUNTY UNTIL 315 PM CDT... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MARCELINE TO BRUNSWICK...MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL IS EXPECTED WITH THESE STORMS ALONG WITH WIND GUSTS UP TO 35 MPH. SF
Special weather statement, Jul 10, 3:42 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 342 PM CDT TUE JUL 10 2007 MOZ030-038-102130- LAFAYETTE-RAY- 342 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL LAFAYETTE AND SOUTHEASTERN RAY COUNTIES UNTIL 430 PM CDT... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM BETWEEN HENRIETTA AND CAMDEN ...MOVING SOUTHEAST AT 10 MPH. THE STORM WILL AFFECT RURAL AREAS BETWEEN WELLINGTON AND LEXINGTON BY 4 PM...AND THE MAYVIEW AREA BY 420 PM. SMALL HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM. SF
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.